Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 26, 2003

Other Medications, Type 2

Question from Sault Ste Marie, Ontario, Canada:

I have to take prednisone for another medical condition, and now I have problems controlling my sugar levels The doctor increased the metformin from 250 mg from times daily to times 750 mg twice and 500 mg once, but I still have a very high sugar level from after breakfast until after supper when it seems to be normal.

Answer:

It sounds like the increased dose of metformin is not enough. You and your physician need to use additional therapies to address the high blood sugars. This may mean adding additional agents until the blood sugars come under control.

JTL

[Editor’s comment: See Your doctor advises using steroids, at the Diabetes Monitor.

SS]